Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2012, 8:42 PM EDT for Forsyth County, North Carolina. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 8:42 PM EDT (00:42 UTC)
- Expired
- May 22, 2012, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:50 PM EDT | HAIL 0.75 | 1 E Lewisville, NC | PENNY SIZE HAIL |
| May 22, 8:53 PM EDT | TSTM WND DMG | 1 Nw Winston-Salem, NC | TREE DOWN ON ROBINHOOD ROAD |
| May 22, 8:53 PM EDT | TSTM WND DMG | 1 Wnw Winston-Salem, NC | TREE DOWN ON BUENA VISTA ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS52 KRAH 230042
SVRRAH
NCC067-230130-
/O.NEW.KRAH.SV.W.0092.120523T0042Z-120523T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLEMMONS...OR 5 MILES SOUTHWEST OF
WINSTON-SALEM...MOVING NORTH AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...
WINSTON-SALEM...
PFAFFTOWN...
STANLEYVILLE...
RURAL HALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3614 8044 3621 8045 3622 8044 3624 8046
3626 8045 3626 8019 3603 8017 3603 8021
3601 8022 3598 8037 3599 8043 3601 8042
3604 8046 3612 8046
TIME...MOT...LOC 0042Z 182DEG 12KT 3607 8034
$$
WSS2 follow-up statements
656
WWUS52 KRAH 230058
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT TUE MAY 22 2012
NCC067-230130-
/O.CON.KRAH.SV.W.0092.000000T0000Z-120523T0130Z/
FORSYTH NC-
858 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN FORSYTH COUNTY...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PFAFFTOWN...OR NEAR WINSTON-SALEM...MOVING NORTH AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANLEYVILLE...DONNAHA
AND RURAL HALL.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3606 8019 3606 8022 3607 8025 3608 8031
3607 8036 3607 8040 3607 8045 3612 8046
3614 8044 3621 8045 3622 8044 3624 8046
3626 8045 3626 8019
TIME...MOT...LOC 0057Z 182DEG 12KT 3612 8034
$$
WSS777
WWUS52 KRAH 230115
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT TUE MAY 22 2012
NCC067-230124-
/O.CAN.KRAH.SV.W.0092.000000T0000Z-120523T0130Z/
FORSYTH NC-
915 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FORSYTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT. HOWEVER...HEAVY RAIN ASSOCIATED WITH THIS STORM
WILL CAUSE MINOR FLOODING OF STREETS AND LOW LYING AREAS AROUND THE
WINSTON-SALEM AREA.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 193 AND 195.
LAT...LON 3606 8019 3606 8022 3607 8025 3608 8031
3607 8036 3607 8040 3607 8045 3612 8046
3614 8044 3621 8045 3622 8044 3624 8046
3626 8045 3626 8019
TIME...MOT...LOC 0114Z 197DEG 12KT 3617 8028
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:27 PM EDT, 15 minutes earlier.
Area forecast discussion, May 22, 8:27 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 827 PM EDT TUE MAY 22 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY ACROSS OUR REGION THROUGH WEDNESDAY KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 215 PM TUESDAY... A SURFACE LOW PRESSURE SYSTEM HAS SET UP OVER WESTERN NORTH CAROLINA THIS AFTERNOON WITH A BAGGY 500 MB TROUGH ALOFT. A VORT MAX ASSOCIATED WITH THIS SYSTEM WILL SWING THROUGH THE AREA THIS EVENING AND BE THE MAIN DRIVING FORCE ASSOCIATED WITH CONVECTION. AS EXPECTED CONVECTION IS BECOMING MORE WIDESPREAD AS DAYTIME HEATING CONTINUES. CURRENTLY ONE BOUNDARY SET UP OVER THE I-95 CORRIDOR AND A SECOND OVER THE SOUTHERN PIEDMONT WHERE A MESO-LOW HAS SHOWN UP IN THE SURFACE OBSERVATION. ONE SEVERE THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED IN THIS VICINITY. WITH THE MAIN THREAT BEING QUARTER SIZE HAIL. NOT EXPECTING WIDESPREAD SEVERE ACTIVITY THIS AFTERNOON BUT CERTAINLY A FEW WARNINGS WILL BE POSSIBLE WITH THE MAIN THREAT FROM HAIL AND THE SECONDARY THREAT BEING WINDS. LOW LEVEL LAPSE RATES ARE STRONG...ESPECIALLY IN THE EAST WHERE WE SAW CONVECTION FIRST START TO BLOSSOM. THE MID-LEVEL LAPSE RATES ARE NOT NEARLY AS IMPRESSIVE THOUGH ONLY ABOUT 5 TO 5.5 DEGREES. WITH MIXED LAYER CAPE 1000-1500 J/KG...THE INSTABILITY WILL CERTAINLY BE THERE BUT EFFECTIVE SHEAR IS NON-EXISTENT AT THIS TIME. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE NORTHEAST AS PW VALUES HERE ARE OVER 1.5 INCHES WITH 1-1.5 INCHES ELSEWHERE IN THE CWA. STRAIGHT AND SHORT HODOGRAPHS AT THE CURRENT TIME BECOME LONGER AND MORE CURVED LATER THIS EVENING (AFTER 0Z) AS THE VORT MAX GETS CLOSER TO THE AREA BUT THE TIMING WILL BE OFF AS HEATING WILL BE GONE FOR THE DAY. HIGHS THIS AFTERNOON WILL REACH THE LOWER TO MID 80S WITH HIGHER TEMPS IN THE EAST AND THE LOWEST TEMPERATURES IN THE TRIAD. WINDS AT MOST STATIONS WILL BECOME VARIABLE AS OUTFLOW BOUNDARIES DISTURB AN ALREADY WEAK SOUTHERLY FLOW. PARTLY TO MOSTLY CLOUDY SKIES WILL PREVAIL ACROSS THE CWA. OVERNIGHT TONIGHT EXPECT CONVECTION TO WIND DOWN DURING THE PERIOD FROM 0-3Z. THERE IS A VERY MINIMAL RISK FOR SOME FOG OR LOW STRATUS FROM 9-12Z BUT THERE IS LOW CONFIDENCE IN THIS OCCURRING AT THIS TIME. LOWS OVERNIGHT WILL BE IN THE MIDDLE 60S. FOR WEDNESDAY THE UPPER LEVEL LOW AND ASSOCIATED VORTICITY MAXIMUM WILL CONTINUE TO TRACK ACROSS CENTRAL NORTH CAROLINA FROM SOUTHWEST TO NORTHEAST. ONCE AGAIN SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE WITH DAYTIME HEATING. DYNAMIC TROPOPAUSE MAPS SHOW A SHORTWAVE DISTURBANCE CENTERED AT THE 400 MB LEVEL CROSSING THROUGH EASTERN NORTH CAROLINA BETWEEN 18Z WEDNESDAY AND 00Z THURSDAY. CROSS SECTIONS OF OMEGA SHOW THE BEST LIFTING BETWEEN 15 AND 18Z WEDNESDAY. A SIMILAR SETUP TO TUESDAY AS FAR AS INSTABILITY AND SHEAR GO WITH CAPE APPROACHING 1000-1500 J/KG DURING PEAK HEATING AND ABOUT 10 KNOTS OF BULK SHEAR. COVERAGE SHOULD BE BETTER IN THE EAST VS THE WEST DUE TO THE TRACK OF THE LOW BUT SHEAR COULD BE A LITTLE BIT BETTER IN THE SOUTHWEST MAKING THAT AREA MORE SUSCEPTIBLE TO SEVERE STORMS...DESPITE LESS COVERAGE. THEREFORE WE COULD AGAIN SEE A FEW SEVERE THUNDERSTORM WARNINGS WEDNESDAY AFTERNOON AS WELL. WINDS WILL BE 5-10 KNOTS OUT OF THE SOUTHEAST WEDNESDAY AFTERNOON. TEMPERATURES WILL BE A DEGREE OR TWO LESS ACROSS THE BOARD THAN ON TUESDAY AFTERNOON...YIELDING A BIT WEAKER LOW LEVEL LAPSE RATES ALTHOUGH THEY STILL WILL BE PLENTY SUFFICIENT TO INITIATE CONVECTION. HIGH TEMPERATURES WEDNESDAY AFTERNOON LOW 80S NORTH TO MID 80S SOUTH. LOWS THURSDAY MORNING WILL BE IN THE LOWER 60S WITH THE COOLEST TEMPERATURES IN THE TRIAD. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 125 PM TUESDAY... THE ONLY CHANGES TO THE FORECAST FOR THURSDAY AND FRIDAY WILL BE TO DECREASE POP FRIDAY AND RAISE TEMPS EVEN MORE THAN PREVIOUSLY FORECAST. MODELS ARE IN EXCELLENT AGREEMENT IN BUILDING MID AND UPPER LEVEL HEIGHTS QUICKLY OVER THE OHIO VALLEY... NEW ENGLAND... CENTRAL APPALACHIANS AND MID-ATLANTIC STATES THIS PERIOD. IN FACT... THE MID LEVELS ARE FORECAST TO WARM WHICH WILL INTRODUCE MID LEVEL CAPPING TO SUPPRESS CONVECTIVE DEVELOPMENT BEGINNING FRIDAY. WE WILL CONTINUE TO MENTION 20-30 POP FOR AFTERNOON AND EVENING THUNDERSTORMS THURSDAY WITH THE GRADUAL DISSIPATION OF THE CURRENT UPPER TROUGH AND RESIDUAL LOW LEVEL BOUNDARY. EXPECT INCREASING SUNSHINE THURSDAY AND FRIDAY AND WARMING TEMPS. HIGHS THURSDAY SHOULD REACH THE LOWER TO MID 80S... WARMING INTO THE MID TO UPPER 80S FRIDAY. LOWS WILL BE IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 125 PM TUESDAY... HIGH CONFIDENCE FORECAST FOR DRY AND HOTTER CONDITIONS. MODELS BUILD THE CORE OF THE UPPER RIDGE OVER THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS THIS WEEKEND INTO EARLY NEXT WEEK. WE WILL RAISE HIGHS INTO THE LOWER 90S EXCEPT NEAR 90 FOR THE NW PIEDMONT EACH DAY. THE BREAK DOWN OF THE UPPER RIDGE IS EXPECTED BY MID TO LATE NEXT WEEK. HOWEVER... TUESDAY STILL LOOKS HOT AND LIKELY DRY WITH HIGHS AGAIN IN THE LOWER 90S EXCEPT UPPER 80S NW. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 815 PM TUESDAY... SHOWERS AND THUNDERSTORMS ARE DECREASING IN INTENSITY AND COVERAGE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER... A FEW STRONG STORMS MAY STILL AFFECT KGSO/KINT OVER THE NEXT FEW HOURS. THUS... HAVE INCLUDED AT TEMPO GROUP FOR THUNDERSTORMS FOR KGSO AND KINT AND MVFR/IFR CONDITIONS ASSOCIATED WITH THE SHOWERS/STORMS THROUGH 03Z. ELSEWHERE... EXPECT GENERALLY DRY CONDITIONS THIS EVENING. A FEW SHOWERS AND/OR STORMS CANNOT BE RULED OUT OVERNIGHT.... HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AFTER THIS EVENING. THERE WILL HOWEVER BE A BRIEF CHANCE FOR SOME IFR/LIFR CEILINGS FROM 09-12Z AT ALL STATIONS BUT CONFIDENCE IS VERY LOW IN THIS AT THIS TIME... EXCEPT AT KRWI... WHICH RECEIVED SUBSTANTIAL RAIN TODAY. THUS... AT KRWI... EXPECT WE WILL SEE VISBYS RANGING FROM MVFR TO LIFR... WITH LIFR CIGS POSSIBLE UNTIL SUNRISE (EXPECT SUB VFR CONDITIONS TO DEVELOP LATE THIS EVENING OR INTO THE PRE-DAWN HOURS OF WEDNESDAY AT KRWI). ELSEWHERE... ALONG WITH THE LOW CONFIDENCE THREAT OF LOW CEILINGS SOME MVFR VISIBILITIES ARE ALSO POSSIBLE DURING THE SAME TIME FRAME (09-12Z). FOR WEDNESDAY EXPECT WINDS TO REMAIN LIGHT OUT OF THE SOUTH. THERE WILL ONCE AGAIN BE A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON BUT HAVE LEFT THEM OUT OF THE TAFS AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL AGAIN BE POSSIBLE ON THURSDAY... WITH SUB VFR CONDITIONS POSSIBLE WITH ANY SHOWER OR STORM. IN ADDITION PRE-DAWN SUB VFR CONDITIONS WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY MORNINGS. HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...ELLIS SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...BSD/ELLIS
Hazardous weather outlook, May 22, 3:54 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 354 PM EDT TUE MAY 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 354 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE PREVALENT ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. WIND GUSTS TO NEAR 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THE RISK OF STRONG TO SEVERE STORMS WILL BE GREATEST OVER THE SOUTHERN PIEDMONT AND SANDHILLS WITH THE GREATEST THREAT BEING FROM HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE FROM LOCALLY HEAVY RAIN... SMALL HAIL... AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. ELLIS
In the hours before
Special weather statement, May 22, 7:04 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT TUE MAY 22 2012
NCZ038-230000-
DAVIDSON-
704 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON COUNTY BEFORE 800
PM EDT...
AT 703 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF HIGH ROCK...OR ABOUT 6 MILES SOUTHEAST OF SALISBURY...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LINWOOD.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 96.
IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY NEED
TO BE ISSUED.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3590 8024 3571 8005 3567 8006 3559 8023
3565 8031 3567 8031 3568 8034 3569 8034
3571 8033 3572 8034 3571 8038 3573 8044
TIME...MOT...LOC 2303Z 231DEG 8KT 3563 8038
WSSSpecial weather statement, May 22, 7:21 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT TUE MAY 22 2012
NCZ021-022-230015-
FORSYTH-GUILFORD-
721 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWEST GUILFORD AND
FORSYTH COUNTIES THROUGH 815 PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WALKERTOWN...OR ABOUT 5 MILES NORTHEAST OF WINSTON-SALEM...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALKERTOWN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3627 8025 3626 7991 3624 7992 3603 8015
3613 8033
TIME...MOT...LOC 2321Z 213DEG 6KT 3615 8018
WSSSpecial weather statement, May 22, 7:29 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT TUE MAY 22 2012
NCZ084-230030-
RICHMOND-
729 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND COUNTY THROUGH 830
PM EDT...
AT 729 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EAST ROCKINGHAM...OR ABOUT OVER ROCKINGHAM...MOVING NORTH AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKINGHAM...ELLERBE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3483 7987 3488 7987 3491 7985 3495 7987
3498 7987 3499 7989 3502 7990 3505 7988
3506 7990 3513 7991 3512 7962 3515 7960
3483 7965
TIME...MOT...LOC 2329Z 179DEG 10KT 3492 7976
WSSLocal storm report, May 22, 7:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL ROCKINGHAM 34.94N 79.77W
05/22/2012 E0.75 INCH RICHMOND NC PUBLIC
PENNY SIZE HAIL
&&
EVENT NUMBER RAH1200272
SECSpecial weather statement, May 22, 8:16 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT TUE MAY 22 2012
NCZ021-038-039-230145-
DAVIDSON-FORSYTH-RANDOLPH-
816 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SECTIONS OF
RANDOLPH...FORSYTH AND DAVIDSON COUNTIES THROUGH 945 PM EDT...
AT 814 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
SOUTHWEST OF ARCADIA...OR ABOUT 8 MILES EAST OF MOCKSVILLE...MOVING
NORTHEAST AT 10 MPH. OTHER STORMS WERE DRIFTING NORTH FROM SOUTHERN
DAVIDSON COUNTY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ARCADIA...WELCOME...MIDWAY...CLEMMONS...LEWISVILLE...LEXINGTON...AND
WINSTON-SALEM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3614 8044 3626 8046 3626 8005 3593 8005
3592 8003 3573 8002 3565 8031 3569 8034
3571 8033 3571 8036 3589 8041 3589 8037
3596 8038 3599 8043 3601 8042 3603 8045
3612 8047
TIME...MOT...LOC 0014Z 240DEG 7KT 3589 8041
WSSSpecial weather statement, May 22, 8:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT TUE MAY 22 2012
NCZ039-074-075-230115-
MONTGOMERY-MOORE-RANDOLPH-
820 PM EDT TUE MAY 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
RANDOLPH...MOORE AND MONTGOMERY COUNTIES THROUGH 915 PM EDT...
AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF ELDORADO...OR ABOUT 9 MILES NORTH OF TROY...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SEAGROVE...ULAH...ASHEBORO...MARTHA...COLERIDGE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3551 8008 3551 8006 3585 8005 3581 7954
3543 7956 3543 7966 3540 7971 3537 7993
3549 8009
TIME...MOT...LOC 0020Z 223DEG 15KT 3550 7993
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:16 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 89 min |
| May 22, 8:20 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| May 22, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 45 min |
| May 22, 8:48 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 22, 9:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 22, 9:37 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 68 min |
| May 22, 9:45 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| May 22, 10:24 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| May 22, 10:46 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| May 22, 11:07 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| May 22, 11:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| May 22, 11:37 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| May 23, 12:16 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 59 min |
| May 23, 12:23 AM EDT | Special Weather Statement | RAH | Moore | 67 min |
| May 23, 1:10 AM EDT | Special Weather Statement | RAH | Lee | 65 min |
| May 23, 2:08 AM EDT | Special Weather Statement | RAH | Durham, Orange | 52 min |
| May 23, 3:00 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 60 min |
| May 23, 1:31 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| May 23, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| May 23, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 57 min |
| May 23, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 46 min |
| May 23, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| May 23, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 43 min |
| May 23, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 63 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 38 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 54 min |
| May 23, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 41 min |
| May 23, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 38 min |
| May 23, 5:40 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| May 23, 5:44 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| May 23, 5:51 PM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| May 23, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 67 min |
| May 23, 6:03 PM EDT | Special Weather Statement | RAH | Vance | 57 min |
| May 23, 6:41 PM EDT | Special Weather Statement | RAH | Orange | 64 min |
| May 23, 6:54 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 23, 6:59 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| May 23, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 31 min |
| May 23, 7:40 PM EDT | Special Weather Statement | RAH | Edgecombe | 65 min |
| May 23, 7:54 PM EDT | Special Weather Statement | RAH | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.